MAUDE Adverse Event Report: CARDIOVASCULAR SYSTEMS, INC. STEALTH 360 ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE

CARDIOVASCULAR SYSTEMS, INC. STEALTH 360 ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE
Model Number PRD-SC30-200
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/06/2023
Type of Reportable Event Malfunction
Event or Problem Description
The stealth 360 peripheral orbital atherectomy device (oad) was used to treat a common femoral porfunda.During advancement of the oad, it was noted there was a very sharp turn in the vessel due to the calcified lesion.The oad stopped advancing abruptly after 5 to 7 millimeters.Upon removal of the oad, material was observed on the oad after removal of the device.Balloon angioplasty was performed to complete the procedure.Csi return device analysis of the oad determined the material attached to the oad was from the driveshaft.
 
Additional Manufacturer Narrative
The oad was returned for analysis.Analysis identified a driveshaft filar fracture proximal to the crown.Scanning electron microscopy (sem) analysis was performed on the driveshaft and there was evidence of fatigue observed.It is possible the device was spun through a tight bend, which created high stress on the driveshaft at the crown edge.The exact root cause was unable to be conclusively determined.The device history record for this oad lot number has been reviewed.No issues or discrepancies were noted during this review that would have contributed to the reported event.The device met material, assembly, and quality control requirements.Csi id: 12971.

Brand Name
STEALTH 360 ORBITAL ATHERECTOMY SYSTEM
Common Device Name
PERIPHERAL ATHERECTOMY DEVICE
Manufacturer (Section D)
CARDIOVASCULAR SYSTEMS, INC.
1225 old hwy 8 nw
st. paul MN 55112
Manufacturer (Section G)
CARDIOVASCULAR SYSTEMS, INC.
1225 old hwy 8 nw
st. paul MN 55112
Manufacturer Contact
aaron stevens
1225 old hwy 8 nw
st. paul, MN 55112
MDR Report Key16880979
Report Number3004742232-2023-00126
Device Sequence Number17956026
Product Code MCW
UDI-Device Identifier10850000491295
UDI-Public(01)10850000491295(17)241130(10)463005-1
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K190634
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/05/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2024
Device Model NumberPRD-SC30-200
Device Catalogue Number7-10059-04
Device Lot Number463005-1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/11/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/06/2023
Initial Report FDA Received Date05/05/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/22/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age70 YR
Patient SexMale
Patient Weight110 KG
Patient EthnicityNon Hispanic
Patient RaceWhite